Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just Tested
Feb 20, 2008

Dear Dr. Young:

I just tested positive 2 days ago on President's Day (2.18.08). I'm very scared, shocked and depressed. My doctor will run another test to confirm in 2 weeks. I'm also diabetic since I was 13 years old (now I'm 29). He told me to worry about my diabetic condition than being HIV positve. I will see him on March 5, 2008 to see the results for confirmation. For now, he prescribes me to take Valtrex. He gave me shots like Hep A & B and Tatanus.

I'm currently taking Hydroxyzine for my rashes/hives and sleeping pills. And I'm taking Avandamet4 for my blood sugar.

Should I start taking Valtrex? He told me to wait for the results before I go under treatment. I thought Valtrex is with people who has Genetal Herpes isn't? I don't think I have herpes. Please help!

Response from Dr. Young

Thanks for your post.

I'm very sorry to hear about your recent diagnosis.

It sounds like you've got a good doctor who's looking our for your interests and currently focusing on preventative medicine strategies, including vaccinations.

One additional preventive strategy is to use medications to prevent herpes simplex virus flairs or outbreaks (like Valtrex). Your doctor has probably done antibody testing to assess your previous (and sometimes asymptomatic) exposure to herpes. Using Valtrex has been shown to decrease the frequency of herpes, but also shown to slightly decrease HIV viral loads-- perhaps blunting the rate of HIV induced immune disease and likely decreasing the risk of transmission to your sexual or drug partners.

No mater what, begin the careful process of learning about your disease and communicating your questions and concerns (and fears) to your healthcare provider.

Best of health to you, BY



Previous
Abacavir
Next
ICU and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement